Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 7, 2004, 9:12 PM MDT for Hudspeth County, Texas; Otero County, New Mexico. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2004, 9:12 PM MDT (03:12 UTC)
- Expired
- Aug 7, 2004, 10:00 PM MDT
- In force
- 48 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Otero County, NM, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 144 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:25 PM MDT | TSTM WND GST 45 | 6 E Dell City, TX | SPOTTER ESTIMATES WINDS 40-50 MPH WITH CONTINUOUS LIGHTNING. LOSS OF ELECTRICITY. |
| Aug 7, 9:44 PM MDT | TSTM WND GST 60 | 4 Ese Dell City, TX | SPOTTER ESTIMATED WINDS 50-70 MPH JUST EAST OF DELL CITY. WELL OVER 1 INCH OF RAIN IN PAST HALF HOUR. WIND BLOWING RAIN THRU AC VENTS. POWER IS OUT. |
| Aug 7, 9:45 PM MDT | TSTM WND DMG | Dell City, TX | SPOTTER REPORTS TREES AND UTILITY POLES DOWN THROUGHOUT DELL CITY. TIME ESTIMATED DUE TO LACK OF COMMS LAST NIGHT. REPORT RECEIVED 1100 MDT 08/08/2004. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 3267 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 080312 SVRELP NMC035-TXC229-080400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 910 PM MDT SAT AUG 7 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN OTERO COUNTY IN NEW MEXICO NORTHEASTERN HUDSPETH COUNTY IN TEXAS * UNTIL 1000 PM MDT * AT 904 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DELL CITY...OR ABOUT 50 MILES NORTH OF SIERRA BLANCA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... RURAL NORTHEASTERN HUDSPETH COUNTY AT 920 PM MDT RURAL SOUTHEASTERN OTERO COUNTY AT 940 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM ARROYOS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3194 10534 3175 10526 3181 10494 3204 10496 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:05 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 3:05 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 305 PM MDT SAT AUG 7 2004 SYNOPSIS... A RELATIVELY MOIST AIRMASS WILL REMAIN IN PLACE THIS WEEKEND AND THE FIRST PART OF NEXT WEEK. THIS WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND NIGHT. TEMPERATURES WILL REMAIN A BIT ABOVE NORMAL THROUGH WEDNESDAY BEFORE COOLING TO NORMAL OR SLIGHTLY BELOW NORMAL FOR THE END OF THE WEEK AS A COOL FRONT PUSHES INTO THE AREA ON THURSDAY. DISCUSSION... CWA IS IN ANOTHER PHASE OF HAVING THE UPPER HIGH SLOWLY MOVE WEST OF AREA. UPPER HIGH CENTERED OVER THE BIG BEND AREA WILL REFORM OVER EASTERN ARIZONA BY LATER SUNDAY AND MONDAY. WV IMAGERY SHOWING DRY INTRUSION INTO NORTHERN NEW MEXICO. MUCH OF THE MOGOLLON RIM IS FIRING OFF IN THIS DRY SLOT. WILL HAVE TO WATCH GILA TONIGHT AS IT MAY BE ON THE EDGE OF THIS INTRUSION. NOT MUCH TO SAY ABOUT THE REST OF THE FORECAST PERIOD OTHER THAN UPPER FLOW BECOMES MORE NORTH AND NORTHEAST WITH TIME. AIRMASS REMAINS UNSTABLE AND NOTHING TO REALLY SCOUR OUT MOISTURE SO WILL KEEP 20/30 POPS IN FORECAST. LOWLANDS MAY BENEFIT SOME ONCE THE FLOW TURNS NORTHEAST AS STORMS HAVE BETTER SHOT AT ADVECTING DOWN SOUTHWARD. GFS CONTINUES TO SHOW WEAK BACKDOOR FRONT PUSHING WEST INTO AREA WEDNESDAY NIGHT AND THURSDAY. CONTINUED TREND OF SLIGHTLY HIGHER POPS THURSDAY AND FRIDAY AS BOUNDARY COULD SERVE AS A FOCUSING MECHANISM. TEMPS ALSO SHOULD FALL BACK TO OR SLIGHTLY BELOW NORMAL. PRELIMINARY NUMBERS... EL PASO BB 075/098 072/095 071 11122 ALAMOGORDO BB 068/096 068/093 067 11122 LAS CRUCES BB 071/099 069/095 068 11122 CLOUDCROFT BB 052/076 050/073 049 13232 TRUTH OR CONSEQUENCES BB 069/097 068/092 067 21122 SILVER CITY BB 065/094 063/092 061 22232 DEMING BB 071/098 069/095 068 11122 LORDSBURG BB 071/099 070/096 068 21222 SIERRA BLANCA BB 068/094 066/090 065 11222 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 17 HEFNER
Hazardous weather outlook, Aug 7, 10:57 AM MDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1057 AM MDT SAT AUG 7 2004 NMZ022>025-030>032-TXZ055-056-072000- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1057 AM MDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW MAY PRODUCE HEAVY RAINFALL...OTHERWISE NO HAZARDOUS WEATHER ANTICIPATED. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 7, 3:17 PM MDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 317 PM MDT SAT AUG 7 2004 NMZ022-023-030>032-080201- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...LORDSBURG... SILVER CITY...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 317 PM MDT SAT AUG 7 2004 ..THUNDERSTORMS DEVELOPING ACROSS SOUTHWESTERN NEW MEXICO... AT 300 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING THUNDERSTORMS FORMING OVER SIERRA COUNTY...NORTH AND CENTRAL GRANT COUNTY...NORTHERN LUNA COUNTY...AND HIDALGO COUNTY. THUNDERSTORMS MAY BE CONCENTRATED MOSTLY OVER THE GILA MOUNTAINS AND BLACK RANGE. THUNDERSTORM DEVELOPMENT IS LIKELY LATER THIS AFTERNOON IN NORTHERN AND CENTRAL DONA ANA COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...DANGEROUS LIGHTNING AND GUSTY WINDS OF AROUND 50 MPH. SIERRA COUNTY WAS SHOWING SOME RADAR ESTIMATED RAINFALL OF AROUND ONE TO ONE AND A HALF INCHES. IF ONE OF THESE STORMS APPROACHES YOUR AREA TAKE SHELTER IMMEDIATELY. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AS VISIBILITIES CAN DROP QUICKLY ON HEAVY DOWNPOUR. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE IF WATER IS COVERING THE ROAD. REMEMBER...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. REYNES
Special weather statement, Aug 7, 4:52 PM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 452 PM MDT SAT AUG 7 2004 NMZ024-025-TXZ055-056-080300- EL PASO TX-HUDSPETH TX-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 452 PM MDT SAT AUG 7 2004 ...THUNDERSTORM ACTIVITY EXTENDING INTO SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS... AT 445 PM MDT NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR WAS SHOWING SOME SMALL THUNDERSTORMS MOVING INTO WESTERN OTERO COUNTY...HUDSPETH COUNTY WITH SOME CELLS APPROACHING WESTERN EL PASO COUNTY. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO LAST UNTIL 900 PM MDT. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...DANGEROUS LIGHTNING AND WIND GUSTS OF AROUND 50 MPH. IF ONE OF THESE STORMS APPROACHES YOUR AREA SEEK SHELTER IMMEDIATELY. MOTORISTS SHOULD EXERCISE CAUTION AND SLOW DOWN IF VISIBILITY IS QUICKLY REDUCED IN A HEAVY DOWNPOUR. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE IF WATER IS COVERING THE ROAD. REMEMBER...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. REYNES
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:52 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 38 min |
| Aug 8, 1:32 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.